MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SV, 3FR SL, FULL; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC SV, 3FR SL, FULL; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Catalog Number 3173108
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire was confirmed, but the exact cause was unknown.Two guidewires were received within their hoops.The blue tip straightener was not present on either hoop.The floppy end of each guidewire was protruding from the distal end of the hoop.One guidewire was found to be kinked 1.6cm from the distal weld tip.A microscopic examination reveals dislocations in adjoining coils where the wire was kinked.It is unknown if the kinked wire was the cause or the result of the reported difficulty with advancement and removal.The floppy tip on the other guidewire was slightly curled, but was not kinked and no damage was noted in the coils.The wires were removed from their hoops and no other damage was observed.A tactual investigation revealed that the weld tips were secured to the center core wire.The outside diameter of each wire was within the specification limits.A microscopic examination revealed a smooth finish at the transition between each core wire and the coil wire.No manufacturing defects were noted on the samples.Exactly when or how the wire was kinked cannot be verified with the evidence provided for investigation.It was unknown if any complications associated with the clinical setting affected the functional performance of the returned device.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
(b)(6) 2016- per sales representative, facility stated they "have noticed their success rates with placements has decreased since the perceived change in wire (approx since last fall).They are noticing that the ¿new¿ wire has two transition areas within the wire, as opposed to one.The wire is essentially getting hung up during placements/catching on the vessel wall, making it hard to advance and remove.It is described as being less smooth.Also, upon removal it is noticeable that the wire is much more ¿crooked¿ upon retrieval.".

Brand Name
POWERPICC SV, 3FR SL, FULL
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6113216
Report Number3006260740-2016-00608
Device Sequence Number783727
Product Code LJS
UDI-Device Identifier00801741027529
UDI-Public(01)00801741027529
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3173108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2016
Initial Report FDA Received Date11/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1